Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 152, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 29, 2000, 6:27 PM EDT for McMinn County, Meigs County, Tennessee. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 29, 2000, 6:27 PM EDT (22:27 UTC)
- Expired
- Jul 29, 2000, 7:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties McMinn County, TN, Meigs County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 6:55 PM EDT | Thunderstorm Wind | Athens, TN | |
| Jul 29, 7:00 PM EDT | Thunderstorm Wind | Decatur, TN | Trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
219 WUUS54 KMRX 292227 SVRMRX TNC107-121-292315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 627 PM EDT SAT JUL 29 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCMINN COUNTY IN EASTERN TENNESSEE MEIGS COUNTY IN EASTERN TENNESSEE * UNTIL 715 PM EDT * AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR BIG SPRING...OR 11 MILES NORTH OF CLEVELAND...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DECATUR AROUND 640 PM EDT ATHENS AROUND 650 PM EDT NIOTA AROUND 655 PM EDT MURRAY STORE AROUND 700 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. STAY AWAY FROM WINDOWS. $$ GH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:55 PM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jul 29, 2:55 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 255 PM EDT SAT JUL 29 2000 OVERALL MODELS WERE SOMEWHAT SIMILAR IN FORECASTING SOME CONVECTION FOR MUCH OF THE SHORT RANGE PERIODS. LEAD SHORTWAVE/JET MAX WILL PROVIDE GOOD UPPER LEVEL SUPPORT TONIGHT...SO WENT ABOVE MOS POPS AND DID NOT MENTION A TIME QUALIFIER. SATELLITE/RADAR DATA SHOWS SCATTERED CONVECTION FIRING QUICKLY ACROSS MIDDLE TN AND CUMBERLAND PLATEAU...WITH AIRMASS APROACHING 1500 TO 2500 CAPES. FREEZING LEVEL IS A BIT HIGHER...BUT SLIGHTLY BETTER SHEAR PLUS UPPER LEVEL SUPPORT MAY PRODUCE A FEW SEVERE STORMS. WILL LIKELY ADD...SOME STORMS MAY BE SEVERE FOR THIS EVENING. CONVECTION ON SUNDAY COULD BE ANYTIME...SO NO QUALIFIER. ALSO NOTED THAT LOW LEVEL FLOW BECOMES MORE SOUTHERLY AHEAD OF PERSISTENT UPPER LEVEL TROF. THIS HINTS AT BETTER LOW LVL CONVERGENCE ACROSS SRN ZONES...SO ACTUALLY WENT LITTLE HIGHER ACROSS SRN ZONES (50% POPS)... AS WELL AS NE PLATEAU GROUP. COORDINATED WITH BNA AND FOUND GOOD AGREEMENT ON TONIGHT AND SUNDAY. SUN NIGHT INTO EARLY MONDAY...MESO ETA MODEL SEEMS TO TIME ANOTHER SHORTWAVE AND JET MAX TO MOVE EAST OUT OF THE UPPER LEVEL TROF. THUS...AGAIN WENT ABOVE MOS POPS ON THE ORDER OF 60-70%. ALL SHORT RANGES MODELS INDICATED PERHAPS DECREASING PCPN FOR MON...SO FOR NOW MAINTAINED CONSISTENCY WITH PREVIOUS ZONES AT 40% CHANCES ALL ZONES. PLANVIEW MODEL CAPES LOOKED TOO LOW FOR SUN NIGHT/MONDAY GIVEN MOIST S-SW FLOW. MOIST AND UNSTABLE WITH UPPER TROF TO OUR W THROUGH THE EXTENDED...SO MORE RAIN CHANCES AHEAD. CHA TE 070/088 070/086 070 10556 TYS EE 069/086 069/085 069 10646 TRI EE 065/085 066/083 066 10646 OQT qEE 069/086 068/084 068 10646 .MRX... NC...NONE. TN...NONE. VA...NONE. TG
In the hours before
Local storm report, Jul 29, 6:06 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
606 PM EDT SAT JUL 29 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
600 PM EAST OF CHATTANOOGA TN WIND DAMAGE
07/29/00 HAMILTON REPORTED BY DISPATCH
NUMEROUS TREES AND POWER
LINES DBOWN.
600 PM CHATTANOOGA 0.75 INCH HAIL
07/29/00 HAMILTON REPORTED BY DISPATCH
IN CHESTERFROST PARK.The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:51 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox | 24 min |
| Jul 28, 9:14 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 31 min |
| Jul 29, 5:46 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 44 min |
| Jul 29, 7:14 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 46 min |
| Jul 29, 7:30 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson, Sevier | 45 min |
| Jul 29, 7:49 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, Roane | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.